Author Archives: chance-we

Hand-Foot Syndrome

Cancer Center Albuquerque

HAND-FOOT SYNDROME Hand-Foot syndrome: Hand-Foot Syndrome, which is also known as Palmar-Plantar Erythrodysesthesia – PPE, is a side effect, which can occur with some chemotherapy. For example, Capecitabine (Xeloda®), 5-Fluorouracil (5FU), continuous-infusion of Doxorubicin, Liposomal Doxorubicin (Caelyx®), Sunitinib (Sutent®) and Sorafenib (Nexavar®) can cause this reaction in some patients. This syndrome is characterized by redness, […]

Hair Loss

Cancer Center New Mexico

Hair Loss during chemotherapy: Not all chemotherapy drugs cause hair loss, but the ones that do are fairly predictable. If your doctor has told you to expect hair loss, this is what usually happens: One and a half weeks after your first treatment, your scalp may become tender. Some people don’t feel this at all, […]

Diarrhea

Cancer Center New Mexico

Diarrhea can be a common side effect of cancer therapy. DIARRHEA and Cancer Patients: There are many reasons why a cancer patient may have diarrhea as some types of cancer grow, they can block the intestines and cause diarrhea. Some types of chemotherapy and radiation treatments to the abdomen can be a cause. It may last […]

Constipation

Cancer Center New Mexico

Many cancer therapies can cause constipation. Constipation and Cancer Patients: There are many reasons why a cancer patient may have constipation, such as: • Some medications, such as pain medications, certain anti-emetics and some types of chemotherapy, can cause constipation. The constipation from narcotic pain relievers occurs in most patients, and should be prevented in […]

Anemia

Cancer Center New Mexico

Anemia is a fairly common side effect of cancer therapy. ANEMIA Red Blood Cells: There are three main types of cells in your blood: white blood cells, red blood cells and platelets. Red blood cells contain hemoglobin, which carries oxygen to the tissues in the body. Oxygen is needed to produce energy. Lowered red blood cell […]